Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I'm off AZT and lifting weights, now what?
Jun 6, 2004

Dear Nelson, How are you doing (T cells, viral load, exercise schedule, etc)? I haven't heard from you in several years. I hope that you can make it to the next Market Days in Chicago.

I just dumped retrovir (AZT) for tenofovir (Viread). I had taken AZT since the first days of ACTG019 (1988). I'm now taking abacavir (Ziagen) with the tenofovir (Viread). In a few weeks I'll have a viral load test, to make sure that tenofovir (Viread) plus abacavir (Ziagen) are working as well as the prior regimen (retrovir + abacavir).

Retrovir (AZT) caused too many problems for me to consider joining a jym. Now I feel that I can start working out on a regular basis.

I bought your book (Built To Survive!) a few years ago, but AZT prevented me from working out, because of the weeks of muscle pain that would always follow a workout. Neuropathy also seemed worse after a physical workout (not necessarily at a gym).

I'm looking forward to following the advice in your book, and looking for improvements in my physical fitness.

Thanks, Tom

Response from Mr. Vergel

Tom:

I am sorry it took me a long time to answer this email. I am a little confused with your email. Are you taking Ziagen and Viread as a dual therapy only with no other drug? Talk to your doctor about this combo since some interactions have been found that limit the effectiveness of this combination. I am sure you know that triple drug therapy is the way to go also, right? I hope your work outs are going great!

nelson



Previous
rice cakes... swell?
Next
Drug interaction with fat burners

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement